Family and Caregiver Schizophrenia Discussion Forum

I need help understanding my boyfriend


#1

Okay so my boyfriend and I have been together for 4 to almost 5 years. Recently his medication was changed to Abilify. Before the change he was I guess “normal” he wasn’t angry or upset. Now it seems like nothing makes him happy. He says that we never do anything, that I deserve better and that he will ruin my life. I don’t understand it because things were better before this medicine change. He said he wanted to go away from society and to take a break from us. I’m just so confused. I wondering if this is ‘normal’ behavior or if we need to change medication. I love him and I’m just so worried about him. If anyone can help me thank you.


#2

Sounds like he is suffering from low self esteem.

Jayster


#3

How could i fix that


#4

This illness plays mean… I could see him starting to worry that his illness might drag you down too.

I’ve tried to distance myself from people… I felt guilty. I felt like a drain on them. I felt like my symptoms were making me a person not worthy.

Plus… this illness takes away our emotions… our ability to be happy… our ability to be around people.

I’d say… if you want to hang in there

First… learn what you can about this illness so you know the fact from fiction.

http://schizophrenia.com/ami/index.html - over view

http://schizophrenia.com/diag.php# - symptoms

http://schizophrenia.com/family.php - recovery tips

Second… don’t hesitate to go to a support group and learn first hand… it’s not just for crisis… my sis got a lot of resources and ideas from her support group

www.nami.org

Also just keep letting him know you love him… and as long as he’s med compliant and trying to stay level… this could be depression or negative symptoms too…

http://schizophrenia.com/deprssn.html - managing depression

I’ve hit a depression and told my girlfriend that she should be with a normal guy… a less troubled guy… it’s my lack of confidence talking… plus I was hitting a depression.

Hope this helps… I hope you can work it out.


#5

Should I give him the break that he wants or what should I do. It just seems like he doesn’t want anything to do with me


#6

I’d say find a way to talk to him. This could be negative symptoms…
This could be a sign of something going on with the meds
this could be a lot of things…

I’d say… if you love him… hang in there… keep an eye out for other behaviors…


#7

I’ve tried talking to him the past couple of days and he says a out the same things. .


#8

That might the problem right there.

Med changes can be very destabilizing. Are you in this alone… is his family still in the picture or friends or other support groups?


#9

We have his grandparents mostly and my parents but neither are very supportive if him. They don’t believe he has the disorder but ptsd.


#10

Maybe just give him some space, but let him know that you are there if he needs you.
Sounds like he also needs to talk to his doctor about how the meds are affecting him.


#11

I’m letting him have the space he wants.i spoke with him grandmother about talking to the doctor on medication. Hopefully things will go back to normal. I’m hoping so.


#12

A lot of people are having a hard time handling Abilify. It gets them too agitated. I’ve been on Abilify. I actually got an increase in physical strength from it, but it got me too agitated. I guess Abilify has its uses, but a lot of people can’t tolerate it.


#13

Just everything seemed so perfect until last Saturday then he wanted a break… we’ve been engaged for 2 years and I’m just wondering what I did wrong… he’s not like this with anyone else. His grandmother did say he we acting odd for the past few weeks.


#14

It very well could be the Abilify. Talk to your boyfriend and see if he wants to get off it.


#15

He’s not speaking to me… I’ve tried calling and texting but it seems like nothing makes it better. When we last seen each other I told him he needs to get off it but I don’t know if he will.


#16

Abilify doesn’t work for everyone. It is possible that the med change is causing this. Do you mind if I ask why the medication change happened?


#17

They just can’t seem to find one that works… he’s been on Risperdal, Seroquel and Abilify. Seroquel maybe was the best but he was a zombie.


#18

He’s been on abilify for possibly 2 to 3 weeks. And since taken it I have seen a change and we used to spend every other night together when I didn’t work or I got off early.


#19

Most anti-psych medications will have strong side effects at first. It’s hard to be stimulated when you’re in zombie mode. The mind is going through a re-boot. I’d say good chance the meds have something to do with it. Give it some time.


#20

I’m just heart broken.